Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 9, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 10, 2007, 2:17 PM EDT for Glades County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2007, 2:17 PM EDT (18:17 UTC)
- Expired
- Apr 10, 2007, 2:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Glades County, FL
The radar
The Melbourne radar (KMLB), 113 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 6.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 681 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 101820
SVRMFL
FLC043-101900-
/O.NEW.KMFL.SV.W.0009.070410T1817Z-070410T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
217 PM EDT TUE APR 10 2007
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GLADES COUNTY IN SOUTH FLORIDA.
* UNTIL 300 PM EDT
* AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED JUST NORTH OF BRIGHTON SEMINOLE INDIAN
RESERVATION...OR ABOUT 12 MILES SOUTHWEST OF OKEECHOBEE...AND
MOVING EAST NORTHEAST AT 20 MPH.
* THE STORM WILL AFFECT...
BRIGHTON SEMINOLE INDIAN
BUCKHEAD RIDGE
LARGE HAIL UP TO PENNY SIZE IS THE MAIN THREAT FROM THIS STORM.
HOWEVER...SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS
OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
LAT...LON 2720 8115 2700 8107 2713 8089 2717 8089
2721 8095
$$
STRASSBERG1 follow-up statement
000
WWUS52 KMFL 101845
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
243 PM EDT TUE APR 10 2007
FLC043-101853-
/O.CAN.KMFL.SV.W.0009.000000T0000Z-070410T1900Z/
GLADES FL-
243 PM EDT TUE APR 10 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GLADES COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
MOVED OUT OF THE WARNED AREA. THUS THE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
SCATTERED SHOWERS AND THUNDERSTORMS MAY MOVE INTO THE REGION FROM
THE SOUTHWEST OVER THE NEXT FEW HOURS. MOVE INDOORS IF DARK
THREATENING CLOUDS APPEAR TO BE MOVING TOWARDS YOUR LOCATION.
LAT...LON 2720 8115 2700 8107 2713 8089 2717 8089
2721 8095
$$
STRASSBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 1:55 PM EDT, 22 minutes earlier.
Area forecast discussion, Apr 10, 1:55 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 155 PM EDT TUE APR 10 2007 .DISCUSSION...NEAR ZONAL FLOW OVER S FLA AND A COUPLE OF EMBEDDED SHORT WAVES WILL EFFECT THE WEATHER NEAR TERM. WITH A WARM FRONT NEARLY STATIONARY OVER S CENTRAL FLA...THE 1ST SHORT WAVE WILL MOVE OVER THE FLA PENINSULA FROM 03Z TO 09Z W TO E WITH A SURFACE LOW EXPECTED TO MOVE ALONG THE WARM FRONT. INCREASING PWAT...DECREASING 500 MB TEMPS...AND SOME DIVERGENCE ALOFT S OF THE WARM FRONT WILL COMBINE TO PRODUCE SOME THUNDER THIS AFTERNOON AND EVE...ENDING FROM W TO E. POSSIBLE GUSTY WINDS AND EVEN SMALL HAIL NOT UNLIKELY IN THIS SCENARIO. ON WED...THE 2ND SHORT WAVE MOVES ACROSS THE AREA WITH SIMILAR RESULTS BUT ON A LESSOR SCALE. CONTINUED WESTERLY FLOW ALOFT THU WITH SCATTERED POPS AS A WEAK FRONTAL BOUNDARY MOVES S ALONG THE FLA PENINSULA BUT STALLING N OF THE LAKE. .EXTENDED PERIOD...FRI THROUGH TUE...NEARLY DRY FRI AND SAT BUT A FRONTAL SYSTEM MOVES INTO FLA SUN...PASSING THROUGH S FLA DURING THE DAY AND OFFSHORE SUN EVE WITH SCATTERED SHOWERS/TSTMS POSSIBLE. DRY AND COOLER MON AND TUE. && .AVIATION... PERIODIC MVFR CONDITIONS CAN BE EXPECTED THIS EVENING, AND POSSIBLY EVEN INTO TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE AREA THROUGH THIS EVENING WITH SCATTERED SHOWERS LASTING THROUGH THE NIGHT. VCSH AND/OR VCTS WAS LEFT IN THROUGH THE PERIOD AND TEMPO FOR LOW CEILINGS AND TS IN FOR THIS AFTERNOON. && .MARINE... WATERS TO 10 TO 15 KNOTS AS SURFACE LOW CROSSES THE PENINSULA N OF THE AREA TONIGHT AND EARLY WED. WINDS ALL ZONES AROUND 10 KNOTS LATE WED THROUGH SAT...THEN INCREASING AGAIN 10 TO 15 KNOTS LATE SAT INTO SUN WITH AHEAD OF NEXT APPROACHING FRONT. && .FIRE WEATHER...NO PROBLEMS OR CONCERNS IN THE SHORT TERM. RELATIVES HUMIDITIES POSSIBLY TO LOWER TO BELOW WARNING CRITERIA MON AND TUE BEHIND NEXT FRONT. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 70 84 70 84 / 50 30 30 30 FORT LAUDERDALE 71 83 71 85 / 50 30 30 30 MIAMI 72 84 72 86 / 50 30 30 30 NAPLES 70 80 71 84 / 40 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Apr 10, 9:16 AM EDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 916 AM EDT TUE APR 10 2007 FLZ063-066>075-110115- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 916 AM EDT TUE APR 10 2007 ...A FEW STRONG STORMS POSSIBLE THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: LOW PRESSURE OVER THE GULF OF MEXICO WILL MOVE ACROSS CENTRAL FLORIDA THIS AFTERNOON AND EVENING. MOISTURE AND INSTABILITY WILL INCREASE ACROSS MAINLAND SOUTH FLORIDA OUT AHEAD OF THIS LOW, RESULTING IN A CHANCE OF THUNDERSTORMS ACROSS THE AREA TODAY. THE GREATEST POTENTIAL FOR THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EARLY EVENING ACROSS PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES. ALTHOUGH LOW LEVELS ARE ONLY MARGINALLY UNSTABLE, VERY COLD AIR ALOFT, ALONG WITH A FAST MID LEVEL WIND FLOW, COULD ALLOW A FEW STORMS TO BECOME STRONG OR EVEN MARGINALLY SEVERE THIS AFTERNOON, ESPECIALLY IF CLOUDS THIN ENOUGH TO ALLOW FOR SUFFICIENT HEATING. THE STRONGER STORMS WOULD HAVE THE POTENTIAL OF PRODUCING GUSTY WINDS AND HAIL IN ADDITION TO DANGEROUS LIGHTNING AND LOCALLY HEAVY DOWNPOURS. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH THIS AFTERNOON AND EARLY THIS EVENING. HAIL: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO PENNY SIZE THIS AFTERNOON AND EARLY THIS EVENING, MAINLY ALONG THE ATLANTIC COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA OVER THE NEXT FEW DAYS AS WARM AND HUMID AIR WILL REMAIN IN PLACE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT WINDS OVER 40 MPH AND ANY HAIL. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA/TINGLER
In the hours before
Special weather statement, Apr 10, 1:46 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 146 PM EDT TUE APR 10 2007 FLZ063-101815- GLADES FL- 146 PM EDT TUE APR 10 2007 AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF BRIGHTON SEMINOLE INDIAN RESERVATION...OR 10 MILES NORTH OF LAKEPORT...MOVING NORTHEAST AT 25 MPH. AIRLINE PILOTS HAVE REPORTED HAIL IN THIS THUNDERSTORM...BUT A SIZE WAS NOT SPECIFIED. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT WWW.WEATHER.GOV/MIAMI. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT WWW.WEATHER.GOV/MIAMI/ESPANOL. STRASSBERG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:56 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 34 min |
| Apr 10, 4:24 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 36 min |
| Apr 10, 4:55 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 35 min |
| Apr 10, 5:05 PM EDT | Special Marine Warning | MFL | 55 min | |
| Apr 10, 5:08 PM EDT | Tornado Warning | MFL | Palm Beach | 30 min |
| Apr 10, 5:26 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 34 min |
| Apr 10, 6:00 PM EDT | Special Marine Warning | MFL | 60 min | |
| Apr 10, 7:00 PM EDT | Special Marine Warning | MFL | 60 min | |
| Apr 10, 7:14 PM EDT | Special Marine Warning | MFL | 46 min | |
| Apr 10, 7:57 PM EDT | Special Marine Warning | MFL | 93 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.